# SDR CA080507004

- Difficulty date: April 30, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Bolkms BK117B2
- Aircraft time: 3,121 hours
- Engine: Lyc LTS101750B1
- System (JASC): 6420 · Tail Rotor Head
- Part: Fork
- Condition: Binding
- Location: Tail Rotor
- Part time: 65 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: C, R

## Discrepancy

(CAN) ACFT WAS UNDERGOING A TEST FLIGHT FOR RADAR ALTIMETER TROUBLESHOOTING. 5 MINUTES INTO CRUISE FLIGHT, A SUDDEN VIBRATION WAS INDUCED INTO AIRFRAME AND ALL FLIGHT CONTROLS. PILOT IMMEDIATELY RETURNED TO BASE FOR AN UNSCHEDULED LANDING WITHOUT INCIDENT. UPON INSP OF ACFT, IT WAS FOUND THAT 1 TAIL ROTOR MOUNTING FORK WAS BINDING WHILE ATTEMPTING TO FEATHER BLADE. IT WAS ALSO NOTED THIS BLADE HAD NO AVAILABLE MOVEMENT IN THE FLAPPING AXIS. REMOVAL OF TAIL ROTOR INNER SLEEVE ASSY. REVEALED 1 OUTER BUSHING WAS PROTRUDING BEYOND THE INNER SLEEVE BY 1.80MM. INSPECTION OF THE MOUNTING FORK ALSO INDICATED ABRASION MARKS ON THE INSIIDE WHERE THE DISLODGED BUSHING HAD COME INTO CONTACT. SUSPECT ACFT VIBRATION A RESULT OF TAIL ROTOR IMBALANCE FROM WEIGHT SHIFT OF BUSHING AND THE BLADE RIGIDITY IN THE FLAPPING AXIS. PART BEING RETURNED TO MFG FOR WARRANTY EXCHANGE AND INSP.
